MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistula.A 6.0mm x 40mm x 75cm athletis balloon dilatation catheter was advanced.However, during the procedure, the balloon burst inside patient.The procedure was completed with another of the same device.No patient complications reported and the patient condition was stable.
 
Additional Manufacturer Narrative
D2b - pro code (product code): lit, dqy.
 
Additional Manufacturer Narrative
D2b - pro code (product code): lit, dqy.B5 - updated describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistula.A 6.0mm x 40mm x 75cm athletis balloon dilatation catheter was advanced.However, during the procedure, the balloon burst inside patient.The procedure was completed with another of the same device.No patient complications reported and the patient condition was stable.It was further reported that the target lesion was 100% stenosed and was mildly tortuous and severely calcified.The balloon was inflated twice before it ruptured and no fragments were left inside the patient.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16739881
Report Number2124215-2023-17584
Device Sequence Number17858147
Product Code LIT
UDI-Device Identifier08714729973799
UDI-Public08714729973799
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number39347-060470
Device Catalogue Number39347-060470
Device Lot Number0029429567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale